Sleet, Coweta
- When
- February 2, 9:09 PM EST to 9:30 PM EST
- Where
- Coweta forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.354, -84.763 (the zone’s center; the record gives no point)
A small area of thunderstorms caused a significant amount of pea-sized hail to fall across eastern Coweta and much of Fayette counties. Several reports were received from Newnan, Sharpsburg, Peachtree City, and Fayetteville of pea-sized hail accumulating in depth from one-half to one inch deep.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
A small area of thunderstorms caused a significant amount of pea-sized hail to fall across eastern Coweta and much of Fayette counties. Several reports were received from Newnan, Sharpsburg, Peachtree City, and Fayetteville of pea-sized hail accumulating in depth from one-half to one inch deep. Hail was one-inch deep at the intersection of Georgia Highway 85 and Banks Road in Fayetteville. A considerable amount of lightning accompanied the activity. Temperatures were only a few degrees above freezing during the event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 2, 6:40 PM EST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 640 PM EST WED FEB 2 2005 .SHORT TERM... BAND OF PRECIPITATION THAT MOVED ACROSS THE AREA THIS MORNING NOW OVER THE CAROLINAS...WITH MUCH OF THE COUNTY WARNING AREA IN A LULL. MODELS SIMILAR WITH SHOWING WIDESPREAD PRECIP REDEVELOPING AND MOVING ACROSS THE AREA TONIGHT AND THURSDAY(ESPECIALLY DURING THE MORNING) AS SURFACE LOW TRACKS ALONG THE GULF COASTAL STATE INTO SOUTH GEORGIA...THEN OFF THE CAROLINA COAST BY THE END OF THE DAY THURSDAY. MODELS CONTINUE TO SHOW THICKNESSES WARMING DURING THE NIGHT BUT PREFER TO KEEP A MENTION OF SLEET OVER PORTIONS OF NORTHEAST WHERE THICKNESSES LOWEST. MODELS SHOW PRECIP TAPERING OFF THURSDAY AFTERNOON BUT COULD SEE LIGHT PRECIP FALL OUT OF WRAPAROUND...AND WILL CONTINUE CHANCE OF POSSIBLE RAIN/SNOW MIX MAINLY NORTHEAST SECTIONS THURSDAY NIGHT. WILL END ALL PRECIP BY FRIDAY AS HIGH PRESSURE BUILDS BACK INTO THE AREA. .LONG TERM... HIGH PRESSURE HOLDS ACROSS THE AREA THROUGH THE WEEKEND BUT BEGINS TO WEAKEN AND SHIFT EAST OF OUR AREA LATE SUNDAY...AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. EXTENDED PROGS SHOW SOME DEEPER MOISTURE WORKING INTO MAINLY WEST SECTS SUNDAY NIGHT THEN ACROSS ALL AREAS MONDAY. CURRENT FORECAST WITH CHANCE POPS STILL LOOK GOOD. SLOW MOVING COLD FRONT PROGGED TO PUSH THROUGH THE STATE WEDNESDAY AND WILL NEED TO KEEP LOW POPS IN THE FORECAST THROUGH MID WEEK. && .AVIATION... CEILINGS AND VISIBILITIES WILL LOWER EVEN FURTHER WITH PRECIP ACROSS THE AREA TONIGHT. WHEN PRECIP TAPERS OFF TOWARD MORNING... THE COOL AIRMASS WILL BE SHALLOW. LOOKING AT CEILINGS AROUND 2HND FT AND VISIBILITIES OF A MILE OR LESS. CONDS SHOULD IMPROVE DURING THE DAY THURSDAY AS DEVELOPMENT OF COASTAL LOW BRINGS WINDS AROUND TO THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 34 45 35 54 / 100 50 10 0 ATHENS 34 41 32 53 / 100 80 20 0 GAINESVILLE 33 40 33 51 / 100 70 20 0 ROME 34 44 36 54 / 100 40 10 0 COLUMBUS 39 50 37 56 / 90 40 10 0 MACON 39 49 35 56 / 100 70 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EST WED FEB 2 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 600 AM EST WED FEB 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...NO HAZARDOUS WEATHER EXPECTED THROUGH TONIGHT... .SYNOPSIS... LIGHT TO MODERATE SHOWERS EXPECTED TODAY WITH RAINFALL TOTALS AROUND AN INCH THROUGH TONIGHT. INSTABILITY INDICES WITH THIS SYSTEM ARE VERY WEAK ACROSS GEORGIA SO NO THUNDERSTORM ACTIVITY IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF FREEZING RAIN...SLEET OR SNOW THURSDAY MORNINGN ACROSS NORTHEAST GEORGIA. OTHERWISE...NO HAZARDOUS WEATHER EXPECTED THROUGH THE PERIOD. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 904 PM EST WED FEB 2 2005 GAZ053-054-030230- 904 PM EST WED FEB 2 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN COWETA AND FAYETTE COUNTIES UNTIL 930 PM EST... AT 901 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SHARPSBURG...MOVING EAST AT 40 MPH. SMALL HAIL HAS BEEN REPORTED WITH THIS STORM NEAR NEWNAN.
The national radar mosaic for the moment the first event began.
2 sleet. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440837, 5440838.